MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 414-151
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3): the turbo-elite was returned with two guidewires (abbott command (intact to catheter) and abbott spartacore) for evaluation.-visual inspection of the turbo-elite found dried biologics throughout the length of the inner lumen with minor kinks observed.However, the minor kinks would not prevent a guidewire from passing through the lumen.During functional testing, the command guidewire was pulled distally, but considerable resistance was experienced, but when it was removed proximally, no issues were noted.-visual inspection of the command guidewire found a kink, and the green coating material was missing (aligns with the curve on the turbo elite working length).-visual inspection of the spartacore guidewire found multiple kinks that would have been proximally outside of the luer when the turbo elite was at the site of the target lesion.H6): based on the device evaluation and investigation, the cause of the turbo elite becoming stuck on the command guidewire cannot be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a moderately calcified, plaque lesion in the mid posterior tibial (pt) artery and a peroneal artery.A spectranetics turbo-elite laser atherectomy catheter, along with a abbott 0.014 spartacore guide wire, was used to treat the patient.After a couple of passes with the turbo-elite over the guide wire, the catheter became stuck on the wire.Multiple attempts were made to remove the turbo-elite from the wire; however, attempts were unsuccessful.Therefore, with considerable effort, the guide wire was removed instead.In order to maintain access to the lesion, the turbo-elite was left in place within the patient, and a new abbott 0.014 command guide wire was inserted.About 2/3 of the way through the turbo-elite, advancement of the guide wire took considerable effort, but ultimately reached the turbo-elite distal tip.Lasing was completed on the pt artery, and when trying to remove the catheter from the patient, the same issue occurred, and the wire was stuck inside the device.Both the turbo-elite and the guide wire were removed from the patient, and a new turbo-elite and boston scientific 0.014 thruway guide wire was used to complete the procedure on the peroneal artery with no reported patient harm.This report is being submitted due to removal as a system.There is potential for harm if it were to recur.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key20931379
Report Number3007284006-2024-00234
Device Sequence Number8390728
Product Code MCW
UDI-Device Identifier00813132024710
UDI-Public(01)00813132024710(17)260207(10)FAY24A22A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2026
Device Model Number414-151
Device Catalogue Number414-151
Device Lot NumberFAY24A22A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 0.014 COMMAND GUIDE WIRE; ABBOTT SPARTACORE 0.014 GUIDE WIRE; COOK MEDICAL 5F INTRODUCER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Patient Age61 YR
Patient SexMale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite